Alert archive / Colorado / Red Flag Warnings in 2008
Red Flag Warning 2, NWS Grand Junction, CO
NWS Grand Junction, CO issued this red flag warning at Apr 18, 2008, 2:04 PM MDT for 11 counties in Colorado. It took effect at Apr 19, 2008, 11:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2008, 2:04 PM MDT (20:04 UTC)
- In effect from
- Apr 19, 2008, 11:00 AM MDT
- Expired
- Apr 19, 2008, 9:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Grand Junction, CO
Counties Dolores County, CO, Eagle County, CO, Garfield County, CO, La Plata County, CO, Mesa County, CO, Moffat County, CO, Montezuma County, CO, Pitkin County, CO, Rio Blanco County, CO, Routt County, CO, San Miguel County, CO
The radar
The Grand Junction radar (KGJX), 29 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.1 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2389 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KGJT 182004 RFWGJT RED FLAG WARNING NATIONAL WEATHER SERVICE GRAND JUNCTION CO 204 PM MDT FRI APR 18 2008 COZ201-203-205-207-190415- /O.UPG.KGJT.FW.A.0001.080419T1700Z-080420T0300Z/ /O.NEW.KGJT.FW.W.0002.080419T1700Z-080420T0300Z/ /O.NEW.KGJT.FW.A.0002.080420T1700Z-080421T0300Z/ CRAIG FORECAST AREA-GRAND JUNCTION FORECAST AREA- MONTROSE FORECAST AREA-DURANGO FORECAST AREA- 204 PM MDT FRI APR 18 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY FOR WESTERN COLORADO BELOW 6500 FEET ELEVATION...FOR STRONG SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR WESTERN COLORADO BELOW 6500 FEET...FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR SUNDAY. THE RED FLAG WARNING IS FOR ELEVATIONS BELOW 6500 FEET IN THE COLORADO FIRE WEATHER ZONES 201...203...205 AND 207. THIS INCLUDES AREAS AROUND CRAIG...MEEKER AND RANGELY...ALONG THE INTERSTATE 70 CORRIDOR...THE GRAND VALLEY...THE UNCOMPAHGRE RIVER VALLEY AND WESTERN MONTROSE COUNTY...AND THE FOUR CORNERS AREA. WARM AND DRY SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 40 MPH ARE LIKELY SATURDAY AFTERNOON. RELATIVE HUMIDITY SATURDAY AFTERNOON WILL RANGE FROM 6 TO 13 PERCENT. BELOW 6500 FEET...FUELS IN DITCHES AND FIELDS FROM LAST YEARS AGRICULTURE ARE AT CRITICALLY DRY LEVELS...AND IF IGNITED WILL RESULT IN RAPID FIRE GROWTH. ANY PRESCRIBED BURNS WILL ALSO FACE CONTROL PROBLEMS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED SATURDAY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH IS ALSO IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR WESTERN COLORADO BELOW 6500 FEET. EVEN STRONGER WINDS ARE POSSIBLE ON SUNDAY AHEAD OF COLD FRONT. TIMING OF THE COLD FRONT IS STILL A BIT UNCERTAIN...AND MAY RESULT IN HUMIDITY VALUES REMAINING ABOVE CRITICAL LEVELS ACROSS NORTHWEST COLORADO SUNDAY. HOWEVER...THE STRONG GUSTY WINDS SHOULD BE REGION-WIDE. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ UTZ443-190415- /O.UPG.KGJT.FW.A.0001.080419T1700Z-080420T0300Z/ /O.NEW.KGJT.FW.W.0002.080419T1700Z-080420T0300Z/ /O.NEW.KGJT.FW.A.0002.080420T1700Z-080421T0300Z/ EASTERN UINTA BASIN- 204 PM MDT FRI APR 18 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY FOR NORTHEAST UTAH BELOW 5500 FEET ELEVATION FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR NORTHEAST UTAH BELOW 5500 FEET ELEVATION FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR SUNDAY. THE RED FLAG WARNING IS FOR ELEVATIONS BELOW 5500 FEET IN THE EASTERN UINTA BASIN OF NORTHEAST UTAH...FIRE WEATHER ZONE 443. WARM AND DRY SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 40 MPH ARE LIKELY SATURDAY AFTERNOON. RELATIVE HUMIDITY SATURDAY AFTERNOON WILL RANGE FROM 8 TO 15 PERCENT. BELOW 5500 FEET...FUELS IN DITCHES AND FIELDS FROM LAST YEARS AGRICULTURE ARE DRY...AND IF IGNITED WILL RESULT IN RAPID FIRE GROWTH. ANY PRESCRIBED BURNS WILL ALSO FACE CONTROL PROBLEMS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED SATURDAY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH IS ALSO IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR NORTHEAST UTAH BELOW 5500 FEET. EVEN STRONGER WINDS ARE POSSIBLE ON SUNDAY AHEAD OF COLD FRONT. TIMING OF THE COLD FRONT IS STILL A BIT UNCERTAIN...AND MAY RESULT IN HUMIDITY VALUES REMAINING ABOVE CRITICAL LEVELS. HOWEVER...THE STRONG GUSTY WINDS WILL BE REGION-WIDE. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ JAD
4 follow-up statements
000 WWUS85 KGJT 190307 RFWGJT RED FLAG WARNING NATIONAL WEATHER SERVICE GRAND JUNCTION CO 907 PM MDT FRI APR 18 2008 COZ201-203-205-207-191800- /O.CON.KGJT.FW.W.0002.080419T1700Z-080420T0300Z/ /O.CON.KGJT.FW.A.0002.080420T1700Z-080421T0300Z/ CRAIG FORECAST AREA-GRAND JUNCTION FORECAST AREA- MONTROSE FORECAST AREA-DURANGO FORECAST AREA- 907 PM MDT FRI APR 18 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR SUNDAY. THE RED FLAG WARNING IS FOR ELEVATIONS BELOW 6500 FEET IN THE COLORADO FIRE WEATHER ZONES 201...203...205 AND 207. THIS INCLUDES AREAS AROUND CRAIG...MEEKER AND RANGELY...ALONG THE INTERSTATE 70 CORRIDOR...THE GRAND VALLEY...THE UNCOMPAHGRE RIVER VALLEY AND WESTERN MONTROSE COUNTY...AND THE FOUR CORNERS AREA. WARM AND DRY SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 40 MPH ARE LIKELY SATURDAY AFTERNOON. RELATIVE HUMIDITY SATURDAY AFTERNOON WILL RANGE FROM 6 TO 13 PERCENT. BELOW 6500 FEET... FUELS IN DITCHES AND FIELDS FROM LAST YEARS AGRICULTURE ARE AT CRITICALLY DRY LEVELS...AND IF IGNITED WILL RESULT IN RAPID FIRE GROWTH. ANY PRESCRIBED BURNS WILL ALSO FACE CONTROL PROBLEMS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED SATURDAY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH IS ALSO IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR WESTERN COLORADO BELOW 6500 FEET. EVEN STRONGER WINDS ARE POSSIBLE ON SUNDAY AHEAD OF COLD FRONT. TIMING OF THE COLD FRONT IS STILL A BIT UNCERTAIN...AND MAY RESULT IN HUMIDITY VALUES REMAINING ABOVE CRITICAL LEVELS ACROSS NORTHWEST COLORADO SUNDAY. HOWEVER...THE STRONG GUSTY WINDS SHOULD BE REGION-WIDE. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ UTZ443-191800- /O.CON.KGJT.FW.W.0002.080419T1700Z-080420T0300Z/ /O.CON.KGJT.FW.A.0002.080420T1700Z-080421T0300Z/ EASTERN UINTA BASIN- 907 PM MDT FRI APR 18 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR SUNDAY. THE RED FLAG WARNING IS FOR ELEVATIONS BELOW 5500 FEET IN THE EASTERN UINTA BASIN OF NORTHEAST UTAH...FIRE WEATHER ZONE 443. WARM AND DRY SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 40 MPH ARE LIKELY SATURDAY AFTERNOON. RELATIVE HUMIDITY SATURDAY AFTERNOON WILL RANGE FROM 8 TO 15 PERCENT. BELOW 5500 FEET... FUELS IN DITCHES AND FIELDS FROM LAST YEARS AGRICULTURE ARE DRY... AND IF IGNITED WILL RESULT IN RAPID FIRE GROWTH. ANY PRESCRIBED BURNS WILL ALSO FACE CONTROL PROBLEMS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED SATURDAY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH IS ALSO IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR NORTHEAST UTAH BELOW 5500 FEET. EVEN STRONGER WINDS ARE POSSIBLE ON SUNDAY AHEAD OF COLD FRONT. TIMING OF THE COLD FRONT IS STILL A BIT UNCERTAIN...AND MAY RESULT IN HUMIDITY VALUES REMAINING ABOVE CRITICAL LEVELS. HOWEVER...THE STRONG GUSTY WINDS WILL BE REGION-WIDE. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
000 WWUS85 KGJT 191231 RFWGJT RED FLAG WARNING NATIONAL WEATHER SERVICE GRAND JUNCTION CO 631 AM MDT SAT APR 19 2008 COZ201-203-205-207-192045- /O.CON.KGJT.FW.W.0002.080419T1700Z-080420T0300Z/ /O.CON.KGJT.FW.A.0002.080420T1700Z-080421T0300Z/ CRAIG FORECAST AREA-GRAND JUNCTION FORECAST AREA- MONTROSE FORECAST AREA-DURANGO FORECAST AREA- 631 AM MDT SAT APR 19 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT TODAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR SUNDAY. THE RED FLAG WARNING IS FOR ELEVATIONS BELOW 6500 FEET IN THE COLORADO FIRE WEATHER ZONES 201...203...205 AND 207. THIS INCLUDES AREAS AROUND CRAIG...MEEKER AND RANGELY...ALONG THE INTERSTATE 70 CORRIDOR...THE GRAND VALLEY...THE UNCOMPAHGRE RIVER VALLEY AND WESTERN MONTROSE COUNTY...AND THE FOUR CORNERS AREA. WARM AND DRY SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 40 MPH ARE LIKELY THIS AFTERNOON. RELATIVE HUMIDITY THIS AFTERNOON WILL RANGE FROM 6 TO 13 PERCENT. BELOW 6500 FEET... FUELS IN DITCHES AND FIELDS FROM LAST YEARS AGRICULTURE ARE AT CRITICALLY DRY LEVELS...AND IF IGNITED WILL RESULT IN RAPID FIRE GROWTH. ANY PRESCRIBED BURNS WILL ALSO FACE CONTROL PROBLEMS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH IS ALSO IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR WESTERN COLORADO BELOW 6500 FEET. EVEN STRONGER WINDS ARE POSSIBLE ON SUNDAY AHEAD OF COLD FRONT. TIMING OF THE COLD FRONT IS STILL A BIT UNCERTAIN...AND MAY RESULT IN HUMIDITY VALUES REMAINING ABOVE CRITICAL LEVELS ACROSS NORTHWEST COLORADO SUNDAY. HOWEVER...THE STRONG GUSTY WINDS SHOULD BE REGION-WIDE. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ UTZ443-192045- /O.CON.KGJT.FW.W.0002.080419T1700Z-080420T0300Z/ /O.CON.KGJT.FW.A.0002.080420T1700Z-080421T0300Z/ EASTERN UINTA BASIN- 631 AM MDT SAT APR 19 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT TODAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR SUNDAY. THE RED FLAG WARNING IS FOR ELEVATIONS BELOW 5500 FEET IN THE EASTERN UINTA BASIN OF NORTHEAST UTAH...FIRE WEATHER ZONE 443. WARM AND DRY SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 40 MPH ARE LIKELY THIS AFTERNOON. RELATIVE HUMIDITY THIS AFTERNOON WILL RANGE FROM 8 TO 15 PERCENT. BELOW 5500 FEET... FUELS IN DITCHES AND FIELDS FROM LAST YEARS AGRICULTURE ARE DRY... AND IF IGNITED WILL RESULT IN RAPID FIRE GROWTH. ANY PRESCRIBED BURNS WILL ALSO FACE CONTROL PROBLEMS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED SATURDAY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH IS ALSO IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR NORTHEAST UTAH BELOW 5500 FEET. EVEN STRONGER WINDS ARE POSSIBLE ON SUNDAY AHEAD OF COLD FRONT. TIMING OF THE COLD FRONT IS STILL A BIT UNCERTAIN...AND MAY RESULT IN HUMIDITY VALUES REMAINING ABOVE CRITICAL LEVELS. HOWEVER...THE STRONG GUSTY WINDS WILL BE REGION-WIDE. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
000 WWUS85 KGJT 192044 RFWGJT RED FLAG WARNING NATIONAL WEATHER SERVICE GRAND JUNCTION CO 244 PM MDT SAT APR 19 2008 COZ201-203-205-207-200445- /O.UPG.KGJT.FW.A.0002.080420T1700Z-080421T0300Z/ /O.NEW.KGJT.FW.W.0003.080420T1700Z-080421T0300Z/ /O.CON.KGJT.FW.W.0002.000000T0000Z-080420T0300Z/ CRAIG FORECAST AREA-GRAND JUNCTION FORECAST AREA- MONTROSE FORECAST AREA-DURANGO FORECAST AREA- 244 PM MDT SAT APR 19 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. IN ADDITION...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY. THE RED FLAG WARNING IS FOR ELEVATIONS BELOW 6500 FEET IN THE COLORADO FIRE WEATHER ZONES 201...203...205 AND 207. THIS INCLUDES AREAS AROUND CRAIG...MEEKER AND RANGELY...ALONG THE INTERSTATE 70 CORRIDOR...THE GRAND VALLEY...THE UNCOMPAHGRE RIVER VALLEY AND WESTERN MONTROSE COUNTY...AND THE FOUR CORNERS AREA. WARM AND DRY SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 40 MPH...AND RELATIVE HUMIDITY OF 6 TO 13 PERCENT WILL CONTINUE UNTIL 2100 TONIGHT. THE GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITIES WILL RETURN BY 1100 SUNDAY. BELOW 6500 FEET... FUELS IN DITCHES AND FIELDS FROM LAST YEARS AGRICULTURE ARE AT CRITICALLY DRY LEVELS...AND IF IGNITED WILL RESULT IN RAPID FIRE GROWTH. ANY PRESCRIBED BURNS WILL ALSO FACE CONTROL PROBLEMS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THIS AFTERNOON AND ARE EXPECTED AGAIN ON SUNDAY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ UTZ443-200445- /O.UPG.KGJT.FW.A.0002.080420T1700Z-080421T0300Z/ /O.NEW.KGJT.FW.W.0003.080420T1700Z-080421T0300Z/ /O.CON.KGJT.FW.W.0002.000000T0000Z-080420T0300Z/ EASTERN UINTA BASIN- 244 PM MDT SAT APR 19 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. IN ADDITION...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT TODAY. THE RED FLAG WARNING IS FOR ELEVATIONS BELOW 5500 FEET IN THE EASTERN UINTA BASIN OF NORTHEAST UTAH...FIRE WEATHER ZONE 443. WARM AND DRY SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 40 MPH...AND RELATIVE HUMIDITY OF 6 TO 13 PERCENT WILL CONTINUE UNTIL 2100 TONIGHT. THE GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITIES WILL RETURN BY 1100 SUNDAY. BELOW 5500 FEET... FUELS IN DITCHES AND FIELDS FROM LAST YEARS AGRICULTURE ARE AT CRITICALLY DRY LEVELS...AND IF IGNITED WILL RESULT IN RAPID FIRE GROWTH. ANY PRESCRIBED BURNS WILL ALSO FACE CONTROL PROBLEMS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THIS AFTERNOON AND ARE EXPECTED AGAIN ON SUNDAY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KGJT 200252 RFWGJT RED FLAG WARNING NATIONAL WEATHER SERVICE GRAND JUNCTION CO 852 PM MDT SAT APR 19 2008 COZ201-203-205-207-201100- /O.EXP.KGJT.FW.W.0002.000000T0000Z-080420T0300Z/ /O.CON.KGJT.FW.W.0003.080420T1700Z-080421T0300Z/ CRAIG FORECAST AREA-GRAND JUNCTION FORECAST AREA- MONTROSE FORECAST AREA-DURANGO FORECAST AREA- 852 PM MDT SAT APR 19 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY. THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY. THE RED FLAG WARNING IS FOR ELEVATIONS BELOW 6500 FEET IN THE COLORADO FIRE WEATHER ZONES 201...203...205 AND 207. THIS INCLUDES AREAS AROUND CRAIG...MEEKER AND RANGELY...ALONG THE INTERSTATE 70 CORRIDOR...THE GRAND VALLEY...THE UNCOMPAHGRE RIVER VALLEY AND WESTERN MONTROSE COUNTY...AND THE FOUR CORNERS AREA. WARM AND DRY SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL REDEVELOP ACROSS EASTERN UTAH AND WESTERN COLORADO BY MIDDAY SUNDAY. IN ADDITION...RELATIVE HUMIDITY VALUES WILL DROP TO UNDER 10 PERCENT BY EARLY AFTERNOON. BELOW 6500 FEET...FUELS IN DITCHES AND FIELDS FROM LAST YEARS AGRICULTURE ARE AT CRITICALLY DRY LEVELS...AND IF IGNITED WILL RESULT IN RAPID FIRE GROWTH. ANY PRESCRIBED BURNS WILL ALSO FACE CONTROL PROBLEMS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR ON SUNDAY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ UTZ443-201100- /O.EXP.KGJT.FW.W.0002.000000T0000Z-080420T0300Z/ /O.CON.KGJT.FW.W.0003.080420T1700Z-080421T0300Z/ EASTERN UINTA BASIN- 852 PM MDT SAT APR 19 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY. THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT TODAY. THE RED FLAG WARNING IS FOR ELEVATIONS BELOW 5500 FEET IN THE EASTERN UINTA BASIN OF NORTHEAST UTAH...FIRE WEATHER ZONE 443. WARM AND DRY SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL REDEVELOP ACROSS EASTERN UTAH AND WESTERN COLORADO BY MIDDAY SUNDAY. IN ADDITION...RELATIVE HUMIDITY VALUES WILL DROP TO UNDER 10 PERCENT BY EARLY AFTERNOON. BELOW 5500 FEET...FUELS IN DITCHES AND FIELDS FROM LAST YEARS AGRICULTURE ARE AT CRITICALLY DRY LEVELS...AND IF IGNITED WILL RESULT IN RAPID FIRE GROWTH. ANY PRESCRIBED BURNS WILL ALSO FACE CONTROL PROBLEMS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR ON SUNDAY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TGJT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this red flag warning went out at Apr 18, 9:37 AM MDT, 4 hours 27 minutes earlier.
Area forecast discussion, Apr 18, 9:37 AM MDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
937 AM MDT FRI APR 18 2008
.UPDATE...
WILL ADD COLORADO FIRE WEATHER ZONE 207 BELOW 6500 FEET TO
THE FIRE WEATHER WATCH FOR SATURDAY. INPUT FROM LAND FIRE MANAGERS
THERE INDICATED A CONCERN FOR DRY AGRICULTURAL FUELS FROM LAST YEARS
GROWING SEASON. WIND AND RH CRITERIA HAS BEEN MET WITH THE PRESENT
FORECAST...SO NO CHANGE TO THE WEATHER GRIDS EXCEPT TO MODIFY THE
HAZARD GRID FOR THIS ADDITION. SEE FIRE WEATHER SECTION BELOW FOR
DETAILS.
&&
.SHORT TERM...TODAY THROUGH SATURDAY NIGHT...
OVERHEAD RIDGE AXIS MOVES EAST OF THE FORECAST AREA THIS AFTERNOON.
LONG WAVE TROUGH AMPLIFIES OVER THE WEST COAST STATES DURING THE NEXT
TWO DAY...ALLOWING FOR MID LEVEL WINDS TO BACK TO SOUTHWEST AND
STRENGTHEN. WARMING ALOFT WILL TRANSLATE TO THE SURFACE UNDER A
CLOUDLESS SKY TODAY. WARMING TREND CONTINUES INTO SATURDAY...BUT
THE BIGGER FORECAST CONCERN WILL BE SURFACE WINDS AND LOWERING
RELATIVE HUMIDITY. SUBTROPICAL JET REACHES SOUTHWEST COLORADO ON
SATURDAY AND THEREFORE INCREASING MID LEVEL WINDS. THESE WINDS WILL
HAVE NO DIFFICULTY MIXING TO THE SURFACE THANKS TO THE SUN AND
EXPANDING DEEPENING THERMAL TROUGH FROM UTAH. THE FIRE WEATHER
WATCH IS WARRANTED...ALTHOUGH CONSIDERATION MAY BE NEEDED FOR THE
LOWER ELEVATIONS OF THE SOUTHERN ZONES AS WELL.
.LONG TERM...SUNDAY THROUGH FRIDAY...
MODELS REMAIN IN PRETTY GOOD AGREEMENT WITH UPPER LOW OVER ERN
WASHINGTON SUNDAY SHIFTING EASTWARD INTO MONTANA SUNDAY NIGHT. COLD
FRONTAL PASSAGE WILL OCCUR IN THE GRAND VALLEY SOMEWHERE AROUND
MIDNIGHT...WITH NAM AND GFS SIMILAR BY 06Z. FLOW BECOMES WEST-
SOUTHWESTERLY AGAIN MONDAY WITH THE BEST MSTR AND DYNAMICS TO OUR
NORTH. EMBEDDED HARD TO TIME WAVES ROTATING AROUND THE UPPER LOW
WILL PRODUCE LOW END SCATTERED SHOWERS OVER OUR NRN MTNS SUNDAY
THROUGH TUESDAY. MAIN CONCERN HOWEVER WILL BE AFTERNOON WINDS ACROSS
THE VALLEYS AS FLOW REMAINS BRISK ALOFT AND SURFACE P GRADS FAIRLY
TIGHT. HEIGHTS BEGIN TO REBOUND SOME BY TUESDAY AS UPPER LOW HEADS
INTO SOUTH CENTRAL CANADA.
TROF REMAINS OVER THE WEST WEDNESDAY AND THURSDAY WITH CYCLONIC FLOW
AND SOME EMBEDDED MOISTURE CAUSING SCATTERED SHOWERS OVER THE MTNS
...FAVORING THE NORTH. HIGH PRESSURE IS EXPECTED TO BUILD TO THE
WEST FRIDAY.
COOLEST TEMPERATURES EXPECTED ON MONDAY WITH SLOW WARMING TREND
DURING THE REMAINDER OF THE WEEK. HIGHS WILL RETURN TO NORMAL BY
WEDNESDAY.
&&
.AVIATION...
VFR WILL CONTINUE THROUGH SATURDAY.
&&
.FIRE WEATHER...
WARM AND DRY SOUTHWEST WINDS EXPECTED ON SATURDAY HAS PROMPTED THE
ISSUANCE OF A FIRE WEATHER WATCH FOR ELEVATIONS BELOW 6500 FT IN
WESTERN CO...AND BELOW 5500 FT ELEVATION IN THE EASTERN UINTA BASIN
IN NE UT. ANTICIPATING AFTERNOON HUMIDITIES 8-15 PCT WITH WIND GUSTS
30-40 MPH IN THESE AREAS. FUELS GUIDANCE INDICATED SOME CONTROL
PROBLEMS WITH RECENT PRESCRIBED BURNS IN NE UT...WITH DEAD/DRY
VEGETATION IN DITCHES AND AGRICULTURAL FIELDS THE PRIMARY CONCERN IN
WESTERN CO. BEETLE KILLED PINON PINE ALSO A CONCERN IN SW CO. WINDY
CONDITIONS EXPECTED SUN-MON AS WELL...BUT COOLER TEMPS FORECAST
SHOULD RESULT IN A LITTLE HIGHER HUMIDITIES.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...FIRE WEATHER WATCH IN EFFECT FROM 1100 TO 2100 MDT SATURDAY
FOR ZONES 201/203/205/207 BELOW 6500 FEET.
.UT...FIRE WEATHER WATCH IN EFFECT FROM 1100 TO 2100 MDT SATURDAY
FOR ZONE 443 BELOW 5500 FEET.
UPDATE.........JAD
SHORT TERM.....PF
LONG TERM......MC/NL
AVIATION.......PF
FIRE WEATHER...JADHazardous weather outlook, Apr 18, 6:00 AM MDT, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 600 AM MDT FRI APR 18 2008 COZ001>014-017>023-UTZ022>025-027>029-191200- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 600 AM MDT FRI APR 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WARM AND DRY SOUTHWEST WIND WILL DEVELOP SATURDAY AFTERNOON. COMBINED WITH LOW RELATIVE HUMIDITIES AND DRY FUELS IN DITCHES AND FIELDS...RAPID FIRE GROWTH MAY OCCUR IF FUELS ARE IGNITED. WINDY AFTERNOONS WILL EXIST SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. TGJT
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 2:04 PM MDT | Fire Weather Watch | GJT | Dolores, Eagle, Garfield, La Plata, Mesa, Moffat and 5 more | 25 hr |
Nearby
Red Flag Warnings in Colorado, 2008Red Flag Warnings in Utah, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.